Skip Navigation
Skip to contents

KMJ : Kosin Medical Journal

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse articles > Author index
Search
Jong In Han 1 Article
Hypersensitivity Reaction to Perioperative Drug Mistaken for Local Anesthetic Systemic Toxicity in a Patient under Brachial Plexus Block
Jee Young Jun, Youn Jin Kim, Jong Hak Kim, Jong In Han
Kosin Med J. 2018;33(3):468-476.   Published online December 31, 2018
DOI: https://doi.org/10.7180/kmj.2018.33.3.468
  • 282 View
  • 1 Download
Abstract PDFPubReader   CrossRef-TDMCrossref - TDM

Perioperative anaphylaxis, although rare, is a severe, life-threatening unexpected systemic hypersensitivity reaction. Simultaneous administration of various drugs during anesthesia, the difficulty of communicate with patients in sedation and anesthesia, and coverage of the patient with surgical drapes are considered to be factors that impede early recognition of anaphylactic reactions. It is very important to perform an intradermal skin test because antibiotics are the most common cause of perioperative anaphylaxis. We report a case of negative-intradermal skin test antibiotic anaphylaxis mistaken for local aesthetic systemic toxicity without increase of serum tryptase for confirmative diagnostic biomaker during surgery under brachial plexus block. It is not possible to exclude the danger of anaphylaxis completely, even if it is negative-intradermal skin test and normal tryptase level. Therefore, anesthesiologists should be closely monitored and treated early for antibiotics related hypersensitive reaction, like other medicines during anesthesia.


KMJ : Kosin Medical Journal